|Online since 2002|
Nexium Side EffectsIf you've used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Pain around the naval
I have been on Nexium for about three weeks, and I still have a hard time eating. I have a pain around the naval that comes and goes, I have alot of salava in my mouth, and sometimes a burning in my throat. I dont have a problem sleeping. I dont have heartburn, or it doesnt seem like I do. I have been to a GI and had every test there is, nothing seems to wrong. Could stress from not feeling better be causing this? I just want to get better.
AskDocWeb: Pain around the navel can have several causes including a possible side effect of taking Nexium. Did the pain start before or after you started taking Nexium? Some of the other possible causes of pain in this area are small bowel obstruction, early appendicitis, mesenteric thrombosis, aortic aneurysm, pancreatitis, uremia, diabetic ketoacidosis, and trauma.
Subj: Weight gain and higher blood pressure
I've been taking Nexium for about 4 months. I have noticed a weight gain of about 6 pounds and my blood pressure has also gotten higher. Are both of these normal?
AskDocWeb: Both symptoms are listed under those adverse reactions that are possibly or probably related to Nexium but have an incidence rate of less than 1%.
Subj: Over intoxicated?
I was told that if you drink alcohol and take a Nexium type drug your system does not process the alcohol in a normal manner The alcohol stays in your system longer than a person not on this type of drug. (Acid blocker) One could become over intoxicated on a few drinks. Is this true?
AskDocWeb: There are no drug interactions listed for Nexium and alcohol however, keep in mind that alcohol can make acid reflux worse.
Subj: Weight gain
The above questions asks if there are any other heartburn medications out therethat does not cause weight gain. You mention Nexium in the list. Does it cause weight gain? I'm on Nexium for a year and have gained 40 pounds! I have Erosive Esophagatis and GERD. Will Prilosec help me?
AskDocWeb: Both weight gain and weight loss are reported to occur in less than one percent of patients taking Nexium. Prilosec may be an alternative. There are reports from some patients that it works better than Nexium for them.
Subj: Allergy to penicillin
After 8 wks on Nexium had a reaction that caused low grade fever and burning, blistering lips. Also have a long history of allergies that include penicillin. Now seem to be hypersensitive to certain foods... have been off Nexium for 2 1/2 mos. Should those with allergy to penicillin avoid Nexium?
AskDocWeb: It is not the Nexium by itself that causes a problem for those who are sensitive to penicillin. Some Nexium is combined with other drugs such as Nexium Hp7, which combines esomeprazole, amoxycillin trihydrate and clarithromycin. According to the patient insert: Do not take Nexium Hp7 if you have an allergy to:
Does nexium make u urinate more often?
AskDocWeb: Yes, frequent urination is listed as a possible side effect of Nexium.
Subj: Inflammation on throat
I have been taking nexium for 3 days. The do prescribed it to me because of inflammation on one side of my throat. How long will it take for my throat to get better?
AskDocWeb: If all goes well, the best you can expect is within 4 weeks. Some patients require an additional 4-8 weeks of treatment.
Subj: Update on weight gain
An update on my post I made here in 2009 (Subj: I blew up like a balloon Date: 1/26/2009) I have now lost all the weight I gained while on nexium. No diet, just stopping this drug. I also no longer suffer headaches. Zantac is my replacement, and seems to be minimal side effects.
Subj: Long term use of PPI's and broken hips
I started taking Nexium in 1999 for stomach distress with referred pain similar to a heart attack. I continued the drug until my insurance company refused to pay for it and I was moved by my doctor to Protonix. I continued with these PPI's until about 2006 when I stopped using them. In 2008 while returning to bed from a middle-of-the-night visit to the bathroom I found myself falling and ended up with a broken right hip. One of my friends suggested that I didn't fall and break my hip, but rather my hip broke and I fell. Since then I have heard that a researcher at the University of Pennsylvania's Medical School has established a link between long term use of PPI's and broken hips in older individuals [I'm now 63 years old]. What are the chances that this is a wider spread problem which has yet to come to the attention of individuals, doctors and lawyers?
AskDocWeb: That is a possibility. In one study at the University of Pennsylvania School of Medicine, of 135,000 people 50 or older, those taking high doses of PPIs for longer than 1 year were found to be 2.6 times more likely to break a hip. Those taking smaller doses for 1 to 4 years were 1.2 to 1.6 times more likely to break a hip. The risk of a fracture increased with the length of time that PPIs were used. One possible explanation for this is that the reduction of stomach acid reduces the amount of calcium in the stomach that is dissolved into a form that the body can absorb. Also, the reduction of vitamin B12 may increase bone fragility, an effect that may be offset by the consumption of about 100 mcg of B12 with the PPI.
Subj: Nausea and stomach pain after eating
I had an endoscopy and was given Nexium by my doctor. I have horrible nausa and stomach pain after I eat anything...been looking for more information since I just started medication.
Subj: Anything additional to Nexium?
My husband has just been diagnosed with gastritis and prescribed NEXIUM 40mg to see whether the acute abdo pain/nausea/indigestion will benefit from this medication. As he has just commenced a course of Naltrexone 50mg for alcohol abuse, he obviously was unable to be given morphine or any other Opiate based painkiller. Is there anything other or additional to Nexium that he can take to help with the abdo pain caused by this re-occuring gastritis? We are in Australia so could you give me the pharmacological name of the med as we sometimes have different trade names here. Thanks,
AskDocWeb: The patient insert for Nexium does say that over-the-counter antacids may be used while taking Nexium. They do not interfere with drug effectiveness. Your local pharmacist should be able to tell you what is available in your area. For anything stronger you will have to consult with his doctor.
Subj: Should nexium have made me normal?
Hi! I have crohns disease and I was diagnosed with GERD when I was younger. Prilosec and Nexium (after prilosec went OTC) always made me feel better. Recently, I've started getting nauseated when I eat- sometimes I can eat more than others, but sometimes I can only eat a few bites when I still feel hungry, but like I will be sick if I eat anymore- like I can physically fit anymore food into my stomach, but I'm still hungry! It was pretty bad like that all the time, then my doctor put me back on the nexium. It improved alot, but I'm not 100%. Now I eat, and depending on what I eat, I can eat somewhat normal amounts, but sometimes that I'm full but not really feeling happens. I'm not sure that's GERD, but I'm hoping that it is. Should the nexium have made me normal after this week and a half of taking it? I'm hoping it's not gastroperisis. That would just be awful. Thank you!
AskDocWeb: The treatment term we've seen is 4 to 8 weeks so give it time.
Subj: Nexium and gastroparesis?
Is there any connection between long term use of Nexium and gastroparesis?
AskDocWeb: No, there is no connection between Nexium and gastroparesis.
Subj: Heartburn associated with a hiatal hernia
I have been on Nexium ever since it came out and was on Prilosec prior to that for heartburn associated with a hiatal hernia and frequent use of pain and anti-inflamatories. I had a gastric bypass a year ago and my doctor suggested I stop taking the nexium and see if I still need it. I have not stopped 5 times and each time I get a terrible pain deep, mid-abdomin. It is constant, eating, drinking, or going without food seems to improve it. So, I take the nexium and within 30-45 min it is gone. I have researched Nexium and can find no explanation. I would like to stop taking it and I don't get heartburn during these periods so I should be able to.
Subj: Goiter, thyroid, and blood pressure problems
I have been using nexium for over ten years because I had a chronic cough due to refux. I am now diagnosed with a goitre and thryoid problems as well as out of control blood pressure. I wonder if nexium has agravated any of these conditions. I stopped taking nexium three days ago - no cough and I already feel better. Any comments?
AskDocWeb: Both hypertension (high blood pressure) and goiter are listed as rare possible side effects of Nexium occurring in less 1% of patients.
Read more feedback about Nexium.
Report - 37 - 38 - Page 39 - 40 - 41 - 42 - Last Page 66
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2007-2010 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.